MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS
Catalog Number 9-ITV05F180/60
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 08/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported on (b)(6) 2024, a 5mm x 4mm amplatzer piccolo occluder was chosen for implantation using a 4f amplatzer torqvue delivery catheter for a 1 month old 2 kilogram patient to treat a patent ductus arteriosus (pda) that was measured with a minimum diameter of 3.6mm and a length of 6.3mm.During implant the device was unstable and slipped on the side of the pulmonary artery.Two re-positions were attempted with no optimal results.The occluder and delivery catheter were removed from the patient and replaced with a new 8mm amplatzer vascular plug ii and 5f amplatzer torqvue delivery system.During implant the plug was unstable.The plug was removed from the patient and replaced with a new non-abbott device using the same delivery system.During implant the device was unstable and slipped into the pulmonary side.The device was removed from the patient.After the delivery sheath was removed, the patient presented with a cardiac tamponade.A pericardiocentesis was performed and 10ml of fluid was drained.The user suspected the 5f delivery system may have been damaged after loading the non-abbott device and caused the cardiac tamponade.The patient remained in the intensive care unit (icu) for monitoring.
 
Event or Problem Description
It was reported on (b)(6) 2024, a 5mm x 4mm amplatzer piccolo occluder was chosen for implantation using a 4f amplatzer torqvue delivery catheter for a 1 month old 2 kilogram patient to treat a patent ductus arteriosus (pda) that was measured with a minimum diameter of 3.6mm and a length of 6.3mm.The patient was noted to have complex anatomy.During implant the device was unstable and slipped on the side of the pulmonary artery.Two re-positions were attempted with no optimal results.The occluder and delivery catheter were removed from the patient and replaced with a new 8mm amplatzer vascular plug ii and 5f amplatzer torqvue delivery system.During implant the plug was unstable and was protrusive in the aorta.The plug was removed from the patient and replaced with a new non-abbott device using the same delivery system.During implant the device was unstable and slipped into the pulmonary side.The device was removed from the patient.After the delivery sheath was removed, the patient presented with a cardiac tamponade.A pericardiocentesis was performed and 10ml of fluid was drained.The user suspected the 5f delivery system may have been damaged after loading the non-abbott device and caused the cardiac tamponade.The patient remained in the intensive care unit (icu) for monitoring.
 
Additional Manufacturer Narrative
H6.Medical device problem code: [2017 - improper or incorrect procedure or method] was removed.It was reported during implant the plug was unstable and was removed from the patient; after the delivery sheath was removed, the patient presented with a cardiac tamponade.Field indicated that the patient was noted to have complex anatomy and two re-positions were attempted with no optimal results with amplatzer piccolo occluder before attempting to implant avp2 plug.Reportedly, during implant the plug was unstable and was protrusive in the aorta, so the plug was removed from the patient and replaced with a new non-abbott device using the same delivery system.Please note that per the instructions for use, artmt600034291-b, "warnings: this device was sterilized with ethylene oxide and is for single use only.Do not reuse or resterilize this device.Attempts to resterilize this device can cause a malfunction, insufficient sterilization, or harm to the patient." information from field indicated that, the user suspected the delivery system may have been damaged after loading the non-abbott device and caused the cardiac tamponade.The device was not returned to abbott for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.It is possible that the operational difficulties and reuse of device may have contributed to the reported patient effects of pericardial effusion and cardiac tamponade, however could not be conclusively determined.The reported intervention was a result of case-specific circumstances as a pericardiocentesis was performed and 10ml of fluid was drained.The patient remained in the intensive care unit for monitoring.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER TORQVUE DELIVERY SYSTEM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20127171
Report Number2135147-2024-04326
Device Sequence Number3187297
Product Code DQY
UDI-Device Identifier00811806010755
UDI-Public(01)00811806010755(17)260630(10)9151049
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K072313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue Number9-ITV05F180/60
Device Lot Number9151049
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/09/2024
Supplement Date Received by Manufacturer10/01/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8MM AMPLATZER VASC PLUG 2[9-AVP2-008, LOT 9184773]; AMPLATZER PICCOLO OCCLUDER, 9-PDAP-05-04-L; AMPLATZER VASCULAR PLUG II, 9-AVP2-008
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age1 MO
Patient SexUnknown
Patient Weight2 KG